Help!! I am losing my hair!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Georgie0229
New Member


Date Joined Apr 2008
Total Posts : 5
   Posted 4/17/2008 2:17 PM (GMT -6)   
I have had UC for 8 years now, mild symptoms and take asacol.  Had a flair up in November, was placed on prednezone for two months and a non-residue diet.  I am totally losing my hair!  I heard Asacol could be the culprit.  I don't want to continue losing my hair though.  Anyone have any recommendations?? 

$360
Regular Member


Date Joined Dec 2007
Total Posts : 34
   Posted 4/17/2008 2:45 PM (GMT -6)   
Are you off the Pred? because that DEFINETLY does it, but only as long as your on it. I've never heard of Asacol causing that kind of problem.
EGDOL KCALB EHT NI MI


perach
Regular Member


Date Joined Apr 2007
Total Posts : 116
   Posted 4/17/2008 3:03 PM (GMT -6)   
I lost a ton of hair on prednisone, I think it's a pretty common side effect. It's the worst! I know there are supplements out there you can take to help re-growth (I never tried it, but I think biotin is one).
-currently having a flare
-cortenema at night, Lialda (4 pills/day), canasa, Align probiotic, kefir, multivitamin, calcium with vitamin d, iron


Georgie0229
New Member


Date Joined Apr 2008
Total Posts : 5
   Posted 4/17/2008 4:48 PM (GMT -6)   
I was on Pred for two months from Nov- Dec '07.  Does it stay in your system that long?  I also saw that asacol causes hair loss, but I have been on that off and on for over 5 years now. Would it all of a sudden cause hair loss?   I am so freaked out about it that I don't want to take the asacol anymore.  I am hoping it is from the Prednisone and that it will eventually stop. 

jano437
Veteran Member


Date Joined Jul 2005
Total Posts : 1614
   Posted 4/17/2008 5:00 PM (GMT -6)   
I loss hair due to lack of nutrition. I took Biotin and my hair grew back and i have not lost any hair since. Give it a try. It did take awhile to start to work. It took me about 2 months for me to notice a difference. Don't give up on it. It does take awhile.

Janice
Diagnosed July 2005 with Pancolitis
Asacol 4 tabs 3 times daily
Pro-Bio
Forvia
calcium
Diosmin(for leg and vein support)


Georgie0229
New Member


Date Joined Apr 2008
Total Posts : 5
   Posted 4/17/2008 5:04 PM (GMT -6)   
Thanks! i will try the Biotin. I haven't been able to eat anything substantial in the last 6 months since November. Have you had any issues with Asacol and hair loss?

Old Hat
Veteran Member


Date Joined Feb 2007
Total Posts : 5191
   Posted 4/17/2008 7:22 PM (GMT -6)   
Yes, hair loss is a frequent topic on this forum because steroid meds especially bring it on. Good nutrition will help you to grow it back, also a reliable daily multivitamin. / Old Hat (nearly 30 yrs with left-sided UC; currently on 3 Colazal daily for maintenance of remission)

tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 4/17/2008 7:25 PM (GMT -6)   
I know GNC makes a hair & nail vitamin. I have taken them to harden my nails and they really worked.
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum


gmasusie
Regular Member


Date Joined Nov 2007
Total Posts : 30
   Posted 4/17/2008 7:28 PM (GMT -6)   
I also lost a lot of hair when I started on asacol.I was very alarmed. My hair was very thick so It wasnt that noticeable, but to me. I have been on Asacol for 9 months now and its growing back.So dont worry it will grow back.
Sue

Scrap Girl
Veteran Member


Date Joined Jan 2007
Total Posts : 653
   Posted 4/17/2008 7:57 PM (GMT -6)   
I had major hair loss with Asacol and when I switched to Colazal is stopped. After my last flare I once again had the hair loss problem and I believe it was Sherry that suggested Biotin 5000 mcg. It quickly stopped my hair loss. I tried the Biotin 1000 mcg and couldn't tell a difference so I would go with the higher dosage.
Diagnosed with UC in Feb. 2005
 
Colazal (9 a day)
Folic Acid
Biotin
Calcium
Remicade


WindsofCreation
Regular Member


Date Joined Feb 2008
Total Posts : 30
   Posted 4/18/2008 7:51 PM (GMT -6)   
I have made some posts about this before.I too had some major hair loss with asacol...and lialda...and I am still losing hair with Colazal! I only take 4 a day!No pred!No flare ups or pain or any symptoms in over 2 years! I got some bloodwork done and everything checked out just fine. I eat well,take a good multi-vitamin,and exercise daily. The biotin(5000mcg) has done absolutely nothing for my hair, but my nails are growing super fast. I haven been taking it for almost 3 months.No history of hair loss in my family either! I am going crazy...it seems like I am losing hair for no apparent reason. What could it be?

princesa
Veteran Member


Date Joined Aug 2007
Total Posts : 2204
   Posted 4/19/2008 12:15 PM (GMT -6)   
I've had hair loss on high doses of ASAs and major hair loss with a bald spot on 6mp. Basically, all the UC drugs have the potential to cause hair loss. Proper nutrition and reducing or eliminating the offending drug worked for me. Cutting your hair shorter if it's long can also help camoflauge hair loss.
Diagnosed with ulcerative colitis spring 1999.
 
Maintenance dose sulfasalazine.
Probiotics, l-glutamine and fish oil caps. George's aloe vera juice. Oregano oil antibiotic, antiviral, antifungal.
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 26, 2018 7:45 AM (GMT -6)
There are a total of 3,006,734 posts in 329,387 threads.
View Active Threads


Who's Online
This forum has 161849 registered members. Please welcome our newest member, Michael007.
156 Guest(s), 4 Registered Member(s) are currently online.  Details
HeartsinPain, Spring, cashlessclay, RJD76